MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-CEMENTLESS HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-CEMENTLESS HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM
Catalog Number 01.12.031
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed on 26 january 2018 by medical affairs: partial hip revision surgery occurred 1 year and 2 months after primary cementless tha in a (b)(4) year-old patient.Radiographic images provided show the presence of signs of stress shielding suggesting insufficient proximal fixation.Aseptic loosening is a possible, literature described adverse event after cementless tha and reasons are often unknown.The cause of this failure cannot be determined.Batch review performed on 30 january 2018 lot 157366: (b)(4) items manufactured and released on 11 april 2016.Expiration date:2021-03-30 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed on 02 february 2018 by r&d product manager based on the pictures received: the received photos were analyzed.The stem did not show any particular sign of failure, only some scratches are visible due to revision surgery.Also, blood covered most of the surfaces as the photos were taken just after the explant.From the received images it cannot be possible to determine the root cause of the event.
 
Event or Problem Description
One year and 1 month after primary the patient was revised for a stem loosening.The stem was swapped successfully.

Brand Name
QUADRA-CEMENTLESS HA COATED LAT STEM SIZE 1
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7237241
Report Number3005180920-2018-00011
Device Sequence Number11020055
Product Code JDI
UDI-Device Identifier07630030802133
UDI-Public07630030802133
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2021
Device Catalogue Number01.12.031
Device Lot Number157366
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2018
Initial Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR